Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child having bumps on thighs. What could be this?

Answered by
Dr.
Dr. Nsah Bernard

General & Family Physician

Practicing since :2012

Answered : 1704 Questions

default
Posted on Tue, 26 Nov 2013 in Child Health
Question: I have a 2 year old son has had bumps starting on his thighs and has spread everywhere they started out flesh color now turned red took him to ped she ruled out strep and hand foot and mouth she gave him a steroid and seems to only have made it worse
doctor
Answered by Dr. Nsah Bernard 48 minutes later
Brief Answer: lesions look like hives Detailed Answer: Hello XXXX, Thanks for posting your query, I am pleased to be able to assist you with your query and sorry for your baby's problems. Looking at the image you attached, I see macula plaques with erythrematous (red) base which maybe due to hives or allergic reactions. Most allergic reactions respond well to steroids but in some rare situations steroids can worsen this. If the rashes spread, that may confirm either allergy or an infection that the child is exposed to. If his pediatrician has ruled out strep, it does not mean that it is not an infectious problem. If I was to treat your child, I will provide him with antihistamines which act against allergies then associate an antibiotics such as amoxicillin. Child should use antiseptic soaps for body wash. Also, taking a look at the lesions, I will not conclude right away that it is not an infection as the lesions are similar to skin infection or dermatitis. You are free to see a dermatologist of opinion. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Nsah Bernard 16 hours later
How can you tell that it's not bed big bites they look like pictures I've seen but I've looked in his room I see no signs of bed bugs
doctor
Answered by Dr. Nsah Bernard 5 hours later
Brief Answer: it is possible that it is bed bugs bite. Detailed Answer: Hello XXXX, The lesion seem more like allergies to me. The truth is that, red maculo-papula lesions could represent any diseases conditions from bites, to allergies, to infections including bacteria, fungal and parasitic. To confirm that it is bed bugs, there must be a confirmation of its presence in his room which obviously is not the case. If you are in doubt, it is best you consult a dermatologist who can clarify. Skin affections can be some how tricky and you can never determine with certitude a particular skin affection. Hope this was helpful and wish you the best. Dr. Nsah
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Type 1 hypersensitivity

doctor1 MD

I have hypothyroid for 17 years, fibro myalgia for 7. This past Oct went to GP for regular blood text, was told my level was down and needed to up my dose of medicine. That was fine. Started taking 200 mg, in November before was at 150 mg. By the second week in December I started getting hives. Was put on prednisone pack. Nothing happened and continued with the hives. January had regular appointment with specialist for fibro myalgia and showed her the hives since it was six weeks since last blood work she did another thyroid reading was down lower. Also suggested for me to juice and Contacted my GP. she increased my meds. To 112 mg two a day.still hives and another prednisone pack. Still no results. Come back in April. Returned in April with hives. GO suggest allergy test to be done. Test come back and have allergies to cat and dog, milk, wheat, dairy foods, dust, dust mites, so I basically only eat chicken and turkey, fruits and vegetables. But still hives. Went back to GP in June for another blood text and thyroid is lower again. Now started on 300 mg a day. What in my body can be causing the hives and what can I do to get rid of them. Please help.

doctor1 MD

about 1/2 hr to an hr after eating dinner which were food items I've eaten many times before fresh lemon, dried rosemary herb, ate before dinner- trail mix, chocolate after dinner an itching began on abdomen, bumsp appeared then itching behind my ears, upper back, under cheeks of buttocks, under chin, near right eye. Pharmacist suggested an allergy medication (diphenhydramine & antihistamine) which I took 2 last night and it seemed to have worked but awoke this morning and itching started up again but this time it was my underside of wrist, bottom of the palm of hand just above the wrist, behind knee, groin area, elbows, bend of arm, my bottom lip seemed puffy. I took one pill around 6:30am because I didn't want to get sleepy again and it has subsided. At what point should I see a doctor? How long does the food induced hives last after eating and then treating with medicine, in other words, will this continue all day? Since I only took 1 allergy pill this morning can I take another one 2 hrs later, not to exceed 6 times in 24 hrs? Recommended dosage on pkg is 1-2 pills every 4-6 hrs.

doctor1 MD

hi today i had a procedure done called dilationa nd curretage due to a failed pregnancy. shortly thereafter i developed an itchy rash on my neck and chest which resembles small hives and dilated blood vessels. could you please tell me what it might be caused by?

doctor1 MD

For the past 5 months I have been experiencing strange bumps and a skin rash. I first noticed it as what appeared as hives on my butt, it spread to all over my butt. After a couple months of constantly searching for an answer I went to the doctor. They said it looked like hives and could be an allergic reaction. I was prescribed a steroid cortisone cream which cleared the bumps but they returned once I stopped using it. The last month my legs have been extremely itchy with small bumps on the back of my legs. I just got another depo shot and it seemed to make it worse. There are red bumps everywhere on my lower body. Could this be due to my depo shot that I started late September?

doctor1 MD

I had Dengue Fever over a year ago. Since then I've been susceptible to breaking out into hives. I got three bee stings in April and had hives for a few weeks after. I was exposed to a possible spider bite or other insect a few weeks ago and I...

doctor1 MD

Hi, My 10.5 month old baby had an allergic reaction to egg on 13th September. His ears swelled up and were extremely red and he developed a rash on his body. He was rushed to hospital and given piriton . After he was given medication he vomitted...

doctor1 MD

My 15 yr old grandson had an allergic reaction to shrimp. He broke out in hives all over and his face and swelled, but not his throat. He was calm and could easily talk. I gave him 1 benadryl , and the swelling went down by about 2/3. His face and...